MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 16F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS TRI-FUNNEL REPL GAST 16F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000716
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided, a review of the device history records has not been performed.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that approximately seven days post feeding tube placement, the balloon allegedly deflated and a sterilized water leak was identified.Reportedly, the device was removed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot number was not provided.Therefore, a lot history review could not be performed.Investigation summary: one tri-funnel 16f was returned for evaluation.Visual and functional testing were performed.The balloon was inflated with approximately 20ml of water and was allowed to sit for 10 minutes.The inflation of the balloon was imbalanced, with half the balloon being larger than the other half.The balloon was massaged and no leaks were noted.The balloon was deflated without issue.The investigation is unconfirmed for the alleged leaking of the balloon as it could not be reproduced in the laboratory setting.The definitive root cause could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: g3, g4 h11: h3, h6 (results, conclusions) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TRI-FUNNEL REPL GAST 16F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9818726
Report Number3006260740-2020-00804
Device Sequence Number3087097
Product Code KNT
UDI-Device Identifier00801741037139
UDI-Public(01)00801741037139
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000716
Device Catalogue Number000716
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR